Print

Class I Recall of Certain Roche (RHHBY) Insulin Delivery Systems  
4/1/2011 6:49:16 AM

(HealthDay News) — ACCU-CHEK FlexLink Plus infusion sets are being recalled by their manufacturer, Roche, because the tube used for inserting the set may become kinked or bent, which could result in the under-delivery or no delivery of insulin, the U.S. Food and Drug Administration has announced.

Inadequate insulin can result in hyperglycemia, which can in turn result in serious complications such as diabetic ketoacidosis and death. Symptoms of hyperglycemia include nausea and vomiting, blurred vision, excessive thirst and/or hunger, fatigue, headache, abdominal pain, frequent urination, and fruity acetone breath. Anyone experiencing these symptoms should check their blood glucose level and consult their health care provider, according to Roche.

Roche has requested that customers refrain from using the ACCU-CHEK FlexLink Plus infusion sets and return unused products. The recall applies only to the ACCU-CHEK FlexLink Plus infusion sets that were launched in November 2010, and not to other infusion sets, such as ACCU-CHEK Ultraflex or other Accu-Chek infusion sets or insulin pumps.

According to the FDA, "patients are to contact their health care providers or caregivers to determine if changes to their therapy are needed and how to temporarily continue insulin pump therapy without the ACCU-CHEK FlexLink Plus infusion set."

//-->